Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 157, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 26, 2020, 7:29 AM CDT for Blanco County, Texas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2020, 7:29 AM CDT (12:29 UTC)
- Expired
- May 26, 2020, 8:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 82 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:37 AM CDT | HAIL 0.75 | Round Mountain, TX | CALLER REPORTED PENNY SIZED HAIL, COVERING GROUND. |
| May 26, 8:02 AM CDT | HAIL 1.5 | 1 Ese Round Mountain, TX | CALLER REPORTED THAT THE HAIL WAS UP TO PING PONG SIZE WITHIN THE PILES COVERING GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.5 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted.
362
WUUS54 KEWX 261229
SVREWX
TXC031-261315-
/O.NEW.KEWX.SV.W.0157.200526T1229Z-200526T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
729 AM CDT Tue May 26 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Blanco County in south central Texas...
* Until 815 AM CDT.
* At 728 AM CDT, a severe thunderstorm was located over Round
Mountain, moving east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Round Mountain, Cypress Mill and Pedernales Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3043 9813 3035 9818 3026 9821 3040 9847
3050 9844 3050 9840
TIME...MOT...LOC 1228Z 287DEG 23KT 3044 9840
HAIL...1.00IN
WIND...<50MPH
$$
HAMPSHIRE2 follow-up statements
196
WWUS54 KEWX 261247
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
747 AM CDT Tue May 26 2020
TXC031-261315-
/O.CON.KEWX.SV.W.0157.000000T0000Z-200526T1315Z/
Blanco TX-
747 AM CDT Tue May 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR NORTHEASTERN BLANCO COUNTY...
At 747 AM CDT, a severe thunderstorm was located over Cypress Mill,
or near Round Mountain, moving east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Cypress Mill and Pedernales Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3043 9813 3035 9818 3026 9821 3036 9836
3047 9830
TIME...MOT...LOC 1247Z 291DEG 23KT 3039 9826
HAIL...1.00IN
WIND...<50MPH
$$
HAMPSHIRE735
WWUS54 KEWX 261306
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
806 AM CDT Tue May 26 2020
TXC031-261316-
/O.EXP.KEWX.SV.W.0157.000000T0000Z-200526T1315Z/
Blanco TX-
806 AM CDT Tue May 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLANCO COUNTY
WILL EXPIRE AT 815 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3043 9813 3035 9818 3026 9821 3036 9836
3047 9830
TIME...MOT...LOC 1306Z 287DEG 23KT 3035 9813
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:28 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 26, 6:28 AM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 628 AM CDT Tue May 26 2020 .AVIATION... VFR conditions are expected to prevail through the forecast period. There will be a brief period where MVFR ceilings are possible this morning at DRT/SAT/SSF but this window should close by 14Z at DRT and 16Z further east. Some isolated shower activity is possible at the I-35 sites today, however given low coverage and radar trends over the Hill Country this warrants no greater than a VCSH mention at the San Antonio sites at the moment. AUS has a slightly better chance this morning of experiencing brief TS. Thunder would be possible in any additional pop- up showers as well, but this slight chance should come to an end by 18-21Z as drier air moves in. Light to calm winds are expected through the period. && .PREV DISCUSSION... /ISSUED 400 AM CDT Tue May 26 2020/ SHORT TERM (Today through Wednesday)... This morning starting out similar to yesterday with the main grouping of strong storms gradually exiting our area to the south and east. The cold front that helped to set off these storms is now to our south while the parent 500mb trough axis now runs directly N/S through our area. Another thunderstorm over northern San Saba County as of 07Z may just clip northern portions of Burnet or Williamson counties, while additional pop-up storms are also forming over southwestern portions of the CWA. These isolated areas of showers and non-severe thunderstorms will remain possible today per high resolution model guidance, and have broad brushed slight chance to chance POPs across essentially all except far northwestern portions of our area. Through the daytime, drier air will work its way in as the trough continues to slowly nudge eastward. This should gradually put an end to our rain chances late this afternoon and evening. Cooler than average temperatures are expected with highs in the mid 70s to mid 80s. While the cut-off low was previously advertised to retrograde west or southwestward, this is no longer forecast by global or regional guidance. On Wednesday, it will spin near northeast TX and drift northeastward. A dry morning is expected, however current guidance suggests a strong mid-level speed max with northwesterlies of 50-60 kts at 500 mb will rotate into areas mainly north and east of San Antonio. This, combined with sfc south-southwesterlies, will lead to strong deep layer shear on the order of 50-60 kts. Looks like a good potential for 2000-3000+ J/kg CAPE to be available, thus the potential for another round of strong to severe storms exists. Large hail and damaging winds will be the main threats but a tornado cannot be ruled out. Timing will need to be refined over the next 24 hours, but storms could move in from the northeast as early as midday or as late as the evening hours. The best potential at this time looks to be north and east of a line approximately from Kerrville to San Marcos to La Grange but the potential exists northeast of a line approximately from Rock Springs to Halletsville. LONG TERM (Wednesday Night through Monday)... The upper level system over the eastern part of the southern Plains continues to push into the Lower Mississippi Valley on Wednesday evening. At the surface, winds are expected to be generally from the south with temperatures in the lower 80s with dewpoints mainly in the lower 60s over most areas by early evening. As mentioned above in the short term, strong to marginally severe thunderstorms could begin on Wednesday afternoon and last through the evening hours affecting parts of the northeast and southeast of our CWA. The cluster of storms/MCS continues to push to the southeast and away from the area on Wednesday night into the overnight hours. Thursday morning looks to be relatively dry, however, a weak frontal boundary pushing over the area could trigger showers and thunderstorms during the afternoon hours. The one thing to monitor on Thursday afternoon into the evening is a cluster of storms that develops at the tail end of the frontal boundary over the San Angelo's CWA and then moves down into the Rio Grande. Looking at forecast soundings for Del Rio for the period, there is plenty instability in the range of 3000 - 3500 J/Kg of CAPE values for the potential of strong to severe storms capable of producing large hail and damaging winds. Another thing to monitor closely is for the potential of an MCV as part of the MCS pushing to the southeast and affecting the the eastern half of the area overnight/Friday morning. The MCV is expected to linger around the southwest of our CWA to keep slight to low chances for showers and thunderstorms on Friday. The wet pattern continues into the weekend with highs in the mid to upper 80s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 64 89 66 88 / 30 0 30 20 20 Austin Bergstrom Intl Airport 81 62 89 65 88 / 30 0 30 20 20 New Braunfels Muni Airport 81 62 89 65 90 / 30 0 20 - 10 Burnet Muni Airport 79 60 87 63 85 / 20 0 30 20 20 Del Rio Intl Airport 84 65 95 69 94 / 20 0 - 0 - Georgetown Muni Airport 81 62 88 65 88 / 20 0 30 20 20 Hondo Muni Airport 81 62 92 65 93 / 20 0 10 - - San Marcos Muni Airport 80 62 89 64 90 / 30 0 30 10 10 La Grange - Fayette Regional 80 63 88 65 89 / 30 0 30 20 20 San Antonio Intl Airport 81 64 90 66 91 / 30 0 20 - - Stinson Muni Airport 81 64 90 67 92 / 30 0 20 - - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...KCW Long-Term...17
Hazardous weather outlook, May 26, 2:46 AM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 246 AM CDT Tue May 26 2020 TXZ171>173-183>194-202>209-217>225-228-270800- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 246 AM CDT Tue May 26 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong to severe thunderstorms will be possible Wednesday afternoon and evening north and east of a line approximately from Rock Springs to Halletsville. The best potential at this time looks to be north and east of a line approximately from Kerrville to San Marcos to La Grange. Large hail and gusty winds are the main hazards however a tornado is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon and evening.
In the hours before
Local storm report, May 26, 1:47 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
147 AM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 1 ESE FLORESVILLE 29.13N 98.15W
05/25/2020 M0.25 INCH WILSON TX STORM CHASER
CORRECTS PREVIOUS HAIL REPORT FROM 1 ESE
FLORESVILLE. THE QUARTER SIZE HAIL REPORT
FROM FLORESVILLE HAS BEEN FOUND TO BE
ILLEGITIMATE.
&&
KCWSpecial weather statement, May 26, 6:44 AM CDT, 45 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 644 AM CDT Tue May 26 2020 TXZ171-172-188-190-261230- Blanco TX-Gillespie TX-Llano TX-Burnet TX- 644 AM CDT Tue May 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLANCO...NORTHEASTERN GILLESPIE...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET COUNTIES UNTIL 730 AM CDT... At 643 AM CDT, Doppler radar was tracking a strong thunderstorm near Oxford, or 13 miles south of Llano, moving east at 30 mph. Nickel size hail and wind gusts up to 40 mph will be possible with this storm. Locations impacted include... Marble Falls, Kingsland, Round Mountain, Granite Shoals, Horseshoe Bay, Meadowlakes, Highland Haven, Spicewood, Blowout, Oxford, Cottonwood Shores and Sunrise Beach Village. LAT...LON 3047 9875 3065 9873 3065 9814 3038 9816 TIME...MOT...LOC 1143Z 274DEG 24KT 3056 9866
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:08 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 67 min |
| May 25, 7:16 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 59 min |
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 52 min |
| May 25, 7:51 PM CDT | Special Weather Statement | EWX | Edwards | 39 min |
| May 25, 8:11 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 14 min |
| May 25, 8:20 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 40 min |
| May 25, 8:22 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 38 min |
| May 25, 8:40 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| May 25, 8:53 PM CDT | Special Weather Statement | EWX | Medina | 52 min |
| May 25, 8:55 PM CDT | Special Weather Statement | EWX | Edwards | 50 min |
| May 25, 9:25 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 3 hr |
| May 25, 9:28 PM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| May 25, 9:30 PM CDT | Special Weather Statement | EWX | Kinney | 45 min |
| May 25, 9:39 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 36 min |
| May 25, 9:42 PM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| May 25, 10:35 PM CDT | Special Weather Statement | EWX | Atascosa, Wilson | 40 min |
| May 25, 10:38 PM CDT | Special Weather Statement | EWX | Uvalde | 52 min |
| May 25, 11:11 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 34 min |
| May 25, 11:18 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes | 42 min |
| May 25, 11:36 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 39 min |
| May 25, 11:38 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 52 min |
| May 26, 12:00 AM CDT | Special Weather Statement | EWX | Goliad | 30 min |
| May 26, 12:08 AM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 52 min |
| May 26, 12:21 AM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Karnes, Wilson | 3 hr |
| May 26, 12:26 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina, Wilson | 22 min |
| May 26, 12:44 AM CDT | Special Weather Statement | EWX | Atascosa | 46 min |
| May 26, 12:50 AM CDT | Special Weather Statement | EWX | Wilson | 40 min |
| May 26, 12:55 AM CDT | Special Weather Statement | EWX | Dimmit | 50 min |
| May 26, 6:44 AM CDT | Special Weather Statement | EWX | Blanco | 46 min |
| May 26, 7:38 AM CDT | Special Weather Statement | EWX | Real | 52 min |
| May 26, 7:56 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 39 min |
| May 26, 8:02 AM CDT | Special Weather Statement | EWX | Hays | 43 min |
| May 26, 8:39 AM CDT | Special Weather Statement | EWX | Travis | 36 min |
| May 26, 3:22 PM CDT | Special Weather Statement | EWX | Lee | 53 min |
| May 26, 3:44 PM CDT | Special Weather Statement | EWX | Guadalupe | 61 min |
| May 26, 3:47 PM CDT | Special Weather Statement | EWX | Lee | 43 min |
| May 26, 4:08 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 45 min |
| May 26, 4:13 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 47 min |
| May 26, 4:48 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 44 min |
| May 26, 4:54 PM CDT | Special Weather Statement | EWX | Wilson | 51 min |
| May 26, 5:03 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.